Journal of Symbolic Logic

Free Set Algebras Satisfying Systems of Equations

G. Aldo Antonelli

Full-text is available via JSTOR, for JSTOR subscribers. Go to this article in JSTOR.


In this paper we introduce the notion of a set algebra $\mathscr{S}$ satisfying a system $\mathscr{E}$ equations. After defining a notion of freeness for such algebras, we show that, for any system $\mathscr{E}$ of equations, set algebras that are free in the class of structures satisfying $\mathscr{E}$ exist and are unique up to a bisimulation. Along the way, analogues of classical set-theoretic and algebraic properties are investigated.

Article information

J. Symbolic Logic, Volume 64, Issue 4 (1999), 1656-1674.

First available in Project Euclid: 6 July 2007

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier



Antonelli, G. Aldo. Free Set Algebras Satisfying Systems of Equations. J. Symbolic Logic 64 (1999), no. 4, 1656--1674.

Export citation